Advanced Search
MyIDEAS: Login to save this paper or follow this series

Subgame Perfect Equilibria and Communication in Stage Gamges


Author Info

Registered author(s):


    Any stage-game with infinite choice sets can be approximated by finite games obtained as increasingly finer discretizations of the infinite game. The subgame perfect equilibrium outcomes of the finite games converge to a limit distribution. We prove that (i) if the limit distribution is feasible in the limit game, then it is also a subgame perfect equilibrium outcome of the limit game; and (ii) if the limit distribution prescribes sufficiently diffused behavior for first-stage players, then it is a subgame perfect equilibrium outcome of the limit game. These results are potentially useful in determining the existence of subgame perfect equilibria in applications. As an illustration of this potential, it is shown that the addition of cheap talk to the games considered restores the existence of subgame perfect equilibria.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Steve Salik)
    Download Restriction: no

    Bibliographic Info

    Paper provided by Department of Economics, W. P. Carey School of Business, Arizona State University in its series Working Papers with number 2132859.

    as in new window
    Date of creation:
    Date of revision:
    Handle: RePEc:asu:wpaper:2132859

    Contact details of provider:
    Postal: Box 873806, Tempe, AZ 85287-3806
    Phone: (480) 965-5514
    Fax: (480) 965-0748
    Web page:
    More information through EDIRC

    Related research


    This paper has been announced in the following NEP Reports:


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Khan, M. Ali & Rath, Kali P. & Sun, Yeneng, 1999. "On a private information game without pure strategy equilibria1," Journal of Mathematical Economics, Elsevier, vol. 31(3), pages 341-359, April.
    Full references (including those not matched with items on IDEAS)



    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:asu:wpaper:2132859. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Steve Salik).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.